Drought, Hardeman
- When
- October 1, 12:00 AM CST to October 8, 12:00 AM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Drought conditions were eliminated across western north Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought conditions were eliminated across western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 9:56 PM CST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1056 PM CDT Sun Sep 30 2018 .AVIATION... TAFS 0106/0206... Expect MVFR to IFR cigs to develop around 10Z over most of the terminals. This cloud cover should begin to develop near the I-35 corridor and spread northward. PNC will experience the longest restrictions. CIGS will improve from 18-21Z Monday. Wind speeds will remain around 10 kt overnight, but increase from the SSE late Monday morning. Gusts should remain below 20 kt. && .PREV DISCUSSION... /issued 845 PM CDT Sun Sep 30 2018/ UPDATE... Overall, going forecast looks good. No major changes. PREV DISCUSSION... /issued 648 PM CDT Sun Sep 30 2018/ DISCUSSION... Please see the 00Z aviation discussion below. AVIATION... MVFR cigs will return later tonight around 06Z for most terminals. Flight conditions will begin to improve late Monday morning but VFR cigs will likely linger through most of the day. Wind speeds around 10 to 15 kt from the south and southeast are expected. PREV DISCUSSION... /issued 307 PM CDT Sun Sep 30 2018/ DISCUSSION... Relatively deep moisture profiles beneath eml the next few days, most notable across the eastern half of cwa, will likely result areas of drizzle late at night and during the morning hours next couple of days as we have seen the past two mornings. Shower activity will be possible into this evening across south-central and southeast Oklahoma on northern periphery of Texas upper low. Will leave pops out of southeast Oklahoma tomorrow as axis of upper low shift a bit east. Surge of 850-700mb moisture may lead to more in the way of shower activity farther north into central Oklahoma on Tuesday. The remnant of Rosa progd to primarily stay west and north of Oklahoma early this week as it gets picked up by stronger flow as western longwave trough takes shape. As trough gets closer and flow stronger over the region, impacts from low amplitude waves progressing through the trough will begin to impact the region by Thursday, and continue well into next week. Appears there is enough run to run and model to model consistency to keep relatively high pops across northern and western portions of Oklahoma into western north Texas for late in the week and next weekend. Favorable jet position, broad/deep height falls and resulting backed flow and theta-e advection expected to result in persistent band of rain, some heavy, mainly across northern and western Oklahoma and perhaps western north Texas. Just beyond this forecasts last period, models begin to diverge in solutions on evolution of the large western trough and handling of Sergio. Over the past couple of runs, the GFS and ECM have traded scenarios of trough evolution and prospects of impacts of Sergio over the Southern Plains the following week. The GFS now as a higher amplitude and farther west trough, while the ECM is now broad and farther east. This lends little in the way of confidence in either solution. Users are urged to follow the forecasts from the National Hurricane Center in regards to the track of Sergio, and not follow any one model. As far as temperatures go, warm conditions will be seen as moisture continues to increase. Highs will average around 10 degrees above average until late in the week when rain chances increase, and overnight lows are expected to average 10 to almost 20 degrees above average much of the forecast period. The outlier will be tonight and early Monday morning as cold front knocking on Harper county's door nudges into northwest Oklahoma. This frontal intrusion will likely be brief, but a cool morning for areas near and north of Woodward and Waynoka seems plausible to start the work week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 84 69 84 / 10 10 10 20 Hobart OK 68 85 69 86 / 0 10 0 10 Wichita Falls TX 68 86 69 87 / 10 10 10 20 Gage OK 64 87 66 86 / 0 10 0 0 Ponca City OK 67 85 69 86 / 0 10 0 10 Durant OK 69 84 69 85 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 116 PM CDT Sun Sep 30 2018 OKZ004>048-050>052-TXZ083>090-011830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 116 PM CDT Sun Sep 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a slight chance of thunderstorms across southern Oklahoma and western north Texas Tuesday afternoon. Thunderstorms may develop across western and northern Oklahoma Wednesday and Thursday, mainly during the night. Perhaps a better chance of thunderstorms will be late Friday into Saturday, especially across the northern half of Oklahoma. Locally heavy rainfall is possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, October 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 790299, 790300.